Terrible headaches: anyone try coffee enemas?

My mom is on the Avastin-Terisol trial and suffers through terrible migraine type of headaches after her infusions. Her normally low blood pressure has sky rocketed as a result of the Avastin, and she will often have nausea and vomiting. She wanted to know if there were any ladies out there who use coffee enemas to help releive headache symptoms (also helps detoxify the liver too). Dr's only end up giving her more meds to counter act the side effects and make her feel worse.

With weekly infusions it's very difficult to have "good days".... Coffee might be brewing here soon!

Report post

9 replies. Join the discussion

When I first had a migraine back several years ago, I was given a medication called Cafergot. It's a combination of caffeine and something else and it made specifically for migraine headache. Much easier to administer than a coffee enema.

Has she seem a physician for this problem? What is her medical oncologist saying? I also take a BetaBlocker which is a blood pressure medication but I don't take it for this reason. There are medications that will help and make you feel more normal and not all whacked out or sick.

I'd also look into her using Zofran for nausea and vomiting. There's no reason to suffer all these side effects when there is medication to help. The only other thing I might add is that if she's feeling queasy already, coffee might make her feel worse, especially ingested via the colon. Coffee will upset my stomach when I'm feeling like this and it's perhaps the first time in my life I ever considered given coffee up! Maybe some herbal teas with ginger might go a long way to help calm her tummy.

You can brew a tea from fresh grated ginger! Buy fresh ginger at any local grocery, grate about 1-2 teaspoons and put this in a tea ball or in some gauze wrap and drop in boiling water to make an elixir and pour some into a favorite tea. My friend who is a Chinese herbal physician uses this remedy all the time. Works great for nausea. Buy Ginger Ale or sugared ginger root to eat. It's almost like a chewy candy and it helps but not like Zofran.

I wish her better days. Feeling nauseated is just the worst!

Report post

Hi! ....So sorry your mom is having such a hard time with Avastin....like bobbie said, you should let her onco know how bad her side effects are.
I would also ask her onco about taking ANY supplements while on Avastin ...they may block the effectivness, or cause even worse side effects! ...alot of herbs can make your blood thin too....so PLEASE, at least check with onco nurse before using what we all would think to be "SAFE" ...it may NOT be while on certain drugs, like what your mom is now on.
Keep us posted!

Your mom is in my prayers.
Love,Kim

Report post

My acupuncturist is big into coffee enemas for cancer as an alt treatment and she tried to get me to do it, but I just nodded politely.

I have read they can be dangerous, but I have also read there may be some value. I personally would not do it.

In any event, her headaches are probably from the high blood presssure as the two go hand in hand. what are they doing to control that?

you are a good daughter

Linda

Report post

agree with Bobbie, there are good meds for migraine headaches and the beta blockers do help as well. I took relpax at the first sign of migraines and it worked wonders. Later when I got them several times a week, they found out I had a pinched nerve trunk in my neck. Had cervical surgery C5-C6 and migraines stopped. I went to a neurologist when my MD didn't know what to do.

Report post

whew!! i hATE MIGRAINES!....I GET AVASTIN every 3 weeks. after the first week i start getting the reactions. heachache and sensitive stomachs (zantac) I just ask my NP for some Imitrex for the migraines because I just can't bear them. I used to always get them so was used to taking Imitrex as needed. Haven't had one for years and own I start getting Avastin and boom! head explodes. That's the worse for me. Imitrex works well for me an maybe it'll help you with migraines also. worth a try.

Report post

I am sorry your mum is experiencing migraines - they are awful. When I suffered from migraine I took Zomig. It stimulates serotonin receptors on nerves. You should ask her Dr about this drug before she takes it.
All the best

Report post

Yes, please be careful with what you and your mom use to alleviate her headache. My terrible headache was a warning for "flash" hypertension. I don't want to scare you, but I was sent to the ER when my bp suddenly shot up to 220/110. A seizure can be result of this high of a bp. Keep talking to the doctor and nurse. I feel the way your mom does...sometimes the drugs they give us to make us feel worse than the worst symptom! You are a DEAR HEART to watch out for your mom. God Bless You Both!

Report post

ppcnewbie,

OMG, I also had surgery at C5-6! I had a lamenectomy and fusion for a ruptured disc and I couldn't believe how much pain it caused. Surgery fixed all that, but I was in the hospital for three weeks with a quacky doctor before a neurologist finally stepped in. By the grace of God, my gyn saw my name on the hospital roster and came in to see why I was there. Fifteen minutes later he was back in the room with the neuro surgeon! Milogram and surgery followed. You HAVE to be in the hands of the right physicians. Period!

Report post

Try rx flonase and claritan d. I had same issue and these two helped me immensely.
Judie

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support OCNA

Help the Ovarian Cancer National Alliance reach its goals and support people like yourself by making a donation today.

Donate to the Ovarian Cancer National Alliance

Discussion topics

Support OCNA

Donate to OCNA

Community leaders